MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYSCOPE DS; CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION SPYSCOPE DS; CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M00546600
Medical Device Problem Codes Optical Problem (3001); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact age of the patient is unknown.However, it was reported the patient was over 18 years old.(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a spyscope ds catheter was used during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed in the common bile duct on (b)(6) 2021.During the procedure, the image of the spyscope ds was lost a few minutes into the procedure during fluroscopy shots.The physician decided not to fire the electrohydraulic lithotripsy (ehl) probe and turned off the controller.After a few minutes, the controller was turned back on and a gray image with three dots appeared on the screen.The procedure was rescheduled to perform the lithotripsy in a future session.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block a2: the exact age of the patient is unknown.However, it was reported the patient was over 18 years old.Block h6 (device codes): impact code f05 is being used to capture the reportable event of aborted/cancelled procedure.Block h10: the returned spyscope ds ii was analyzed, and a visual evaluation noted that the catheter demonstrated signs of use in the form of elevator marks along the shaft.No damage was noted.Witness marks were observed on the contacts of the umbilicus connector, indicating it was connected to a controller.A media inspection of a photo of the event from the customer confirmed that there was a lost image.The device was connected to a console and no image resulted.X-ray imaging of the distal tip showed a poor connection between the camera wires and the camera at the redistribution layer (rdl).X-ray imaging of the handle showed no damage to printed circuit board assembly (pcba) or camera wires.No other problems with the device were noted.The reported event was confirmed.Evidence from x-ray showed a poor connection between the camera wires and the camera at the rdl in the distal tip.It is likely that the camera wires separated from the redistribution layer (rdl), due to mechanical forces applied to the camera wire as the device was assembled or as the tip was articulated during use.Based on all gathered information, the probable cause selected for the visualization problem due to poor camera wire connection in the distal tip is cause traced to component failure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A search of the complaint database confirmed that no similar complaints exist for the specified lot.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.

Brand Name
SPYSCOPE DS
Common Device Name
CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key12924397
Report Number3005099803-2021-06277
Device Sequence Number4905906
Product Code FBN
UDI-Device Identifier08714729863236
UDI-Public08714729863236
Combination Product (Y/N)N
Initial Reporter CountryPE
PMA/510(K) Number
K142922
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2019
Device Model NumberM00546600
Device Catalogue Number4660
Device Lot Number0020624267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/17/2021
Supplement Date Received by Manufacturer02/06/2022
Initial Report FDA Received Date12/03/2021
Supplement Report FDA Received Date02/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/10/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale